Alert archive / California / Red Flag Warnings in 2014
Red Flag Warning 5, NWS Phoenix, AZ
NWS Phoenix, AZ issued this red flag warning at Apr 29, 2014, 2:49 AM PDT for Imperial County, Riverside County, California; La Paz County, Yuma County, Arizona. It took effect at Apr 29, 2014, 9:00 AM PDT. It was in force for 8 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 29, 2014, 2:49 AM PDT (09:49 UTC)
- In effect from
- Apr 29, 2014, 9:00 AM PDT
- Expired
- Apr 29, 2014, 5:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Phoenix, AZ
Counties La Paz County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA
The radar
The Yuma radar (KYUX), 93 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 9:16 AM PDT | NON-TSTM WND GST 59 | 4 Sse Beaumont, CA | MESONET STATION HIGHLAND SPRINGS /HSGC1/ |
| Apr 29, 10:00 AM PDT | NON-TSTM WND GST 56 | 11 S Corona, CA | MESONET STATION SANTIAGO PEAK /EW3128/ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2169 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
722 WWUS85 KPSR 290949 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 249 AM MST TUE APR 29 2014 AZZ131-CAZ231-301200- /O.NEW.KPSR.FW.W.0005.140429T1600Z-140430T0000Z/ /O.NEW.KPSR.FW.A.0004.140430T1600Z-140501T0000Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 249 AM MST TUE APR 29 2014 /249 AM PDT TUE APR 29 2014/ ...RED FLAG WARNING IN EFFECT FROM 9 AM MST /9 AM PDT/ THIS MORNING TO 5 PM MST /5 PM PDT/ THIS AFTERNOON FOR STRONG WINDS... LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR THE LOWER COLORADO RIVER VALLEY OF EXTREME SOUTHEAST CALIFORNIA AND EXTREME SOUTHWEST ARIZONA... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR THE LOWER COLORADO RIVER VALLEY OF EXTREME SOUTHEAST CALIFORNIA AND EXTREME SOUTHWEST ARIZONA... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER...WHICH IS IN EFFECT FROM 9 AM MST /9 AM PDT/ THIS MORNING TO 5 PM MST /5 PM PDT/ THIS AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. * AFFECTED AREA...IN ARIZONA...YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ. IN CALIFORNIA...LOWER COLORADO RIVER VALLEY CA. * WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING...MAINLY DURING THE MORNING AND AFTERNOON BOTH TODAY AND WEDNESDAY. * RELATIVE HUMIDITY...AS LOW AS 4 PERCENT. * IMPACTS...FUELS ARE DRY AND FIRE DANGER IS HIGH. THESE CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
2 follow-up statements
875 WWUS85 KPSR 292242 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 342 PM MST TUE APR 29 2014 AZZ131-CAZ231-300645- /O.UPG.KPSR.FW.A.0004.140430T1600Z-140501T0000Z/ /O.NEW.KPSR.FW.W.0006.140430T1400Z-140501T0000Z/ /O.CON.KPSR.FW.W.0005.000000T0000Z-140430T0000Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 342 PM MST TUE APR 29 2014 /342 PM PDT TUE APR 29 2014/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST /5 PM PDT/ THIS AFTERNOON FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER FOR THE LOWER COLORADO RIVER VALLEY... ...RED FLAG WARNING IN EFFECT FROM 7 AM MST /7 AM PDT/ TO 5 PM MST /5 PM PDT/ WEDNESDAY FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND EXTREME FIRE DANGER FOR PORTIONS OF THE LOWER COLORADO RIVER VALLEY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND EXTREME FIRE DANGER WHICH IS IN EFFECT FROM 7 AM MST /7 AM PDT/ TO 5 PM MST /5 PM PDT/ WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT AND HAS BEEN UPGRADED TO THIS RED FLAG WARNING. * AFFECTED AREA...IN ARIZONA...YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY ARIZONA. IN CALIFORNIA...LOWER COLORADO RIVER VALLEY CALIFORNIA. * WINDS...NORTH TO NORTHEAST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING...DURING THE MORNING AND AFTERNOON WEDNESDAY. * RELATIVE HUMIDITY...AS LOW AS 4 PERCENT. * IMPACTS...FUELS ARE DRY AND FIRE DANGER IS EXTREME. THESE CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ AZZ132-CAZ232-300645- /O.NEW.KPSR.FW.W.0006.140430T1400Z-140501T0000Z/ ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- CALIFORNIA FIRE WEATHER ZONE 232 IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 342 PM MST TUE APR 29 2014 /342 PM PDT TUE APR 29 2014/ ...RED FLAG WARNING IN EFFECT FROM 7 AM MST /7 AM PDT/ TO 5 PM MST /5 PM PDT/ WEDNESDAY FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND EXTREME FIRE DANGER FOR THE SOUTHWEST AND SOUTH-CENTRAL DESERTS IN ARIZONA...AND PORTIONS OF EASTERN RIVERSIDE COUNTY AND IMPERIAL COUNTY IN CALIFORNIA... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER...WHICH IS IN EFFECT FROM 7 AM MST /7 AM PDT/ TO 5 PM MST /5 PM PDT/ WEDNESDAY. * AFFECTED AREA...IN ARIZONA...SOUTH-CENTRAL AND SOUTHWEST DESERTS. IN CALIFORNIA...IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY. * WINDS...NORTH TO NORTHEAST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH...WITH STRONGER GUSTS ACROSS SOUTHEAST CALIFORNIA. * TIMING...DURING THE MORNING AND AFTERNOON WEDNESDAY. * RELATIVE HUMIDITY...AS LOW AS 4 PERCENT. * IMPACTS...FUELS ARE VERY DRY AND FIRE DANGER IS EXTREME. THESE CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
658 WWUS85 KPSR 300010 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 510 PM MST TUE APR 29 2014 AZZ131-CAZ231-301300- /O.EXP.KPSR.FW.W.0005.000000T0000Z-140430T0000Z/ /O.CON.KPSR.FW.W.0006.140430T1400Z-140501T0000Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 510 PM MST TUE APR 29 2014 /510 PM PDT TUE APR 29 2014/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 7 AM MST /7 AM PDT/ TO 5 PM MST /5 PM PDT/ WEDNESDAY FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER FOR THE LOWER COLORADO RIVER VALLEY... ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER FOR THE LOWER COLORADO RIVER VALLEY... * AFFECTED AREA...IN ARIZONA...YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ. IN CALIFORNIA...LOWER COLORADO RIVER VALLEY CA. * WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...DURING THE MORNING AND AFTERNOON WEDNESDAY. * RELATIVE HUMIDITY...AS LOW AS 4 PERCENT. * IMPACTS...FUELS ARE DRY AND FIRE DANGER IS EXTREME. THESE CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ AZZ132-CAZ232-301300- /O.CON.KPSR.FW.W.0006.140430T1400Z-140501T0000Z/ ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- CALIFORNIA FIRE WEATHER ZONE 232 IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 510 PM MST TUE APR 29 2014 /510 PM PDT TUE APR 29 2014/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 7 AM MST /7 AM PDT/ TO 5 PM MST /5 PM PDT/ WEDNESDAY FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND EXTREME FIRE DANGER FOR THE SOUTHWEST AND SOUTH CENTRAL DESERTS IN ARIZONA...AND PORTIONS OF EASTERN RIVERSIDE COUNTY AND IMPERIAL COUNTY IN CALIFORNIA... * AFFECTED AREA...IN ARIZONA...SOUTH-CENTRAL AND SOUTHWEST DESERTS. IN CALIFORNIA...IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY. * WINDS...NORTH TO NORTHEAST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING...DURING THE MORNING AND AFTERNOON WEDNESDAY. * RELATIVE HUMIDITY...AS LOW AS 4 PERCENT. * IMPACTS...FUELS ARE VERY DRY AND FIRE DANGER IS EXTREME. THESE CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 28, 8:45 PM PDT, 6 hours 4 minutes earlier.
Area forecast discussion, Apr 28, 8:45 PM PDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 845 PM MST MON APR 28 2014 .SYNOPSIS... HIGH PRESSURE WILL GRADUALLY BUILD OVER THE WESTERN UNITED STATES THIS WEEK RESULTING IN WARM DRY WEATHER THROUGH ARIZONA AND SOUTHEAST CALIFORNIA. VERY BREEZY CONDITIONS CAN BE EXPECTED AT TIMES TUESDAY AND WEDNESDAY...ESPECIALLY THROUGH THE COLORADO RIVER VALLEY AND PARTS OF SOUTHEAST CALIFORNIA. TEMPERATURES WILL INCREASE TO ABOVE NORMAL LEVELS BY THE MIDDLE AND END OF THE WEEK...WITH HIGHS RISING INTO THE MID 90S TO AROUND 100 ON THE LOWER DESERTS BY THURSDAY. && .DISCUSSION... UPPER LEVEL RIDGE CONTINUED TO BUILD ALONG THE WEST COAST THIS EVENING...AND A DRY NORTHWEST FLOW ALOFT REMAINED IN PLACE ACROSS THE AREA AHEAD OF THIS BUILDING RIDGE. H5 HEIGHTS WERE UP ANOTHER 40-60M THIS EVENING PER THE 00Z PLOT DATA...AND HIGH TEMPS CLIMBED BACK TO AROUND SEASONAL NORMALS WITH SKY HARBOR COMING IN AT 88 DEGREES...JUST ONE DEGREE BELOW NORMAL. IR IMAGERY AT 8 PM SHOWED CLEAR SKIES ACROSS THE AREA...AND SURFACE DEWPOINTS OVER THE DESERTS WERE MOSTLY IN THE UPPER TEENS TO UPPER 20S THIS EVENING AND WERE RUNNING 5-10 DEGREES LOWER THAN 24 HOURS AGO. STRONG SURFACE HIGH CONTINUED TO BUILD TO OUR NORTH...AND AS THE NIGHT PROGRESSES THE SURFACE GRADIENT WILL TIGHTEN...LEADING TO INCREASING LOW LEVEL NORTH TO NORTHEAST WINDS WHICH WILL PERSIST INTO THE DAY ON TUESDAY. FOR THE REST OF TONIGHT EXPECT GENLY CLEAR SKIES AND LOCALLY BREEZY WINDS...ESPECIALLY DOWN THE LOWER CO RIVER VALLEY. FORECASTS LOOK TO BE IN GOOD SHAPE AND NO UPDATES ARE NEEDED ATTM. .PREVIOUS DISCUSSION... AFTERNOON WV IMAGERY STILL DEPICTS ELONGATED NWLY FLOW THROUGHOUT THE ENTIRE SWRN CONUS...WITH THE FORECAST AREA FIRMLY ON THE ANTI-CYCLONIC SHEAR SIDE OF THE JET AXIS. RIDGING WAS ALREADY AMPLIFYING THROUGH THE EAST PACIFIC BASIN IN RESPONSE TO DOWNSTREAM HIGH AMPLITUDE OMEGA BLOCKING PREDOMINATING EASTERN NORTH AMERICA. WRN CONUS RIDGING WILL CONTINUE TO STRENGTHEN AND AMPLIFY OVER THE NEXT 60 HOURS AS A MIDWEST CUTOFF LOW TRANSITIONS TO AN OVERALL REX BLOCK CONFIGURATION...FURTHER ADDING TO THE HIGHLY MERIDIONAL FLOW ACROSS THE ENTIRE WESTERN HEMISPHERE. THIS AMPLIFIED FLOW PATTERN AND RIDGE AXIS POKING INTO WRN CANADA WILL FORCE SUBSTANTIAL SFC PRESSURE RISES OVER THE NRN ROCKIES/GREAT BASIN BEGINNING TONIGHT...AND CONTINUING THROUGH THURSDAY UNTIL THE PATTERN DAMPENS. THIS WILL RESULT IN THE PRIMARY FORECAST CONCERN OF STRONG WINDS BREACHING RIDGE TOPS AND FUNNELING DOWN RIVER VALLEYS THROUGHOUT THE NORTHERN PORTIONS OF THE FORECAST AREA. A SFC PRESSURE GRADIENT ON THE ORDER OF 12-14MB ACROSS THE STATE OF ARIZONA WILL GENERALLY BE MAXIMIZED DURING THE EARLY MORNING HOURS...WITH MECHANICAL MIXING TRANSPORTING HIGHER MOMENTUM AIR TO THE SFC AFTER SUNRISE...AND THROUGH AFTERNOON PEAK HEATING. ASIDE FROM AFFECTING LOW TEMPERATURES THROUGH LACK OF NOCTURNAL COOLING...IMPACTS ON HIGH PROFILE VEHICLE TRAVEL AND FIRE WEATHER CONCERNS APPEAR TO BE THE MOST SIGNIFICANT. IMPACTS AREAS WILL BE PRIMARILY FOCUSED ALONG THE I-10 CORRIDOR FROM FAR WESTERN ARIZONA THROUGH THE COCHELLA VALLEY (AND POINTS WEST TO THE SOUTHERN CALIFORNIA COAST). FRIDAY THROUGH SUNDAY... MODELS AGREE THAT THE RIDGE AXIS WILL CONTINUE TO SLOWLY TRACK EASTWARD TOWARD THE END OF THE WEEK. THOUGH THE 500 MB HEIGHT PATTERN FLATTENS OUT DURING THIS TIME...THICKNESSES DONT DECREASE. IN FACT THEY INCREASE. THUS TEMPS PEAK SATURDAY WITH HIGHS IN THE UPPER 90S IN THE PHOENIX AREA AND 100-103 WARMEST DESERTS. LITTLE CHANGE SUNDAY. FORECAST NUMBERS WERE NUDGED UP COMPARED TO PREVIOUS PACKAGE PER GUIDANCE...LEANING TOWARD ECMWF. THE SURFACE PRESSURE GRADIENT WILL BE CONSIDERABLY WEAKER FOR LESS WIND...THOUGH WESTERLY AFTERNOON WINDS STRENGTHEN NOTICEABLY OVER THE WEEKEND. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL... LOCALLY BREEZY WEST WINDS WILL CONTINUE TO DIMINISH...AND THEN TURN MORE TOWARDS THE NORTH OR NORTHEAST AFTER MIDNIGHT AS A STRONG N-S SURFACE GRADIENT TIGHTENS ACROSS THE STATE. BY 14-15Z EXPECT GUSTY NELY WINDS MOST LOCATIONS WITH PEAK VALUES IN EXCESS OF 20KT. KPHX MAY SEE WINDS TAPER TO LIGHT/VARIABLE OR LIGHT SOUTHWEST AFTER 10Z DUE TO LOCAL TERRAIN INFLUENCES...BUT BY MID MORNING...AROUND 16Z...SHOULD RAPIDLY PICK UP AND TURN NELY AS MIXING INCREASES. OTHERWISE EXPECT GENLY CLEAR SKIES NEXT 24 HOURS. WINDS TO PERSIST PRIMARILY OUT OF THE NORTHEAST THROUGH THE AFTERNOON HOURS ON TUESDAY. THERE IS A MENTION OF LLWS IN THE AREA TAFS AFTER ABOUT 10Z...AS A LOW LEVEL NELY JET IN EXCESS OF 30KT DEVELOPS AND SURFACE WINDS STAY GENLY AOB 12KT. BY MID MORNING...15-16Z OR...MIXING INCREASES AND SURFACE WINDS PICK UP REDUCING OR ELIMINATING THE SHEAR POTENTIAL. SOUTHEAST CALIFORNIA/SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... N-S SURFACE GRADIENT WILL GRADUALLY TIGHTEN AND LEAD TO GUSTY MAINLY NORTH WINDS...ESPECIALLY DOWN THE LOWER CO RIVER VALLEY...LATER TONIGHT AND THRU THE DAY TUESDAY. KBLH WILL FAVOR THE NORTH TONIGHT...INCREASING BY MID MORNING TO 20KT SUSTAINED WITH PEAK GUSTS NEAR 30KT. LLWS IS A POSSIBILITY AFTER MIDNIGHT AS A LOW LEVEL NLY JET DEVELOPS WITH SPEEDS UP TO 35KT...AND SURFACE WINDS REMAIN NEAR 10KT. THUS WIND SHEAR IS CURRENTLY MENTIONED IN THE KBLH TAF. FOR KIPL...WINDS TO FAVOR THE WEST TONIGHT INTO MID/LATE MORNING TUESDAY BEFORE SWINGING TO THE NORTH/NORTHEAST AT 15-20KT. OTHERWISE EXPECT GENLY CLEAR SKIES NEXT 24 HOURS AROUND THE AREA. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... THURSDAY THROUGH MONDAY... WIND SPEEDS WILL BEGIN TO DECREASE ON THURSDAY...HOWEVER LOCALIZED STRONGER NORTHERLY GUSTS WILL STILL PREVAIL FOR MUCH OF THE DAY. MUCH WEAKER AND MORE TYPICAL DIURNALLY FORCED WINDS CAN BE EXPECTED THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. HOWEVER DESPITE THE WEAKER WINDS...TEMPERATURES WILL INCREASE TO ABOVE NORMAL LEVELS WITH MANY LOWER ELEVATION LOCATIONS APPROACHING (OR POSSIBLY LOCALLY EXCEEDING) THE 100 DEGREE MARK AS AFTERNOON MINIMUM HUMIDITY LEVELS FALL WELL INTO THE SINGLE DIGITS (IN SOME CASES BELOW 5 PERCENT). OVERNIGHT RECOVERY WILL ONLY BE POOR TO FAIR THROUGHOUT THE ENTIRE PERIOD. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...CB PREVIOUS DISCUSSION...MO/AJ AVIATION...CB FIRE WEATHER...MO
Hazardous weather outlook, Apr 28, 3:32 PM PDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 332 PM MST MON APR 28 2014 AZZ020-021-CAZ030>033-291300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 332 PM MST MON APR 28 2014 /332 PM PDT MON APR 28 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME WEST-CENTRAL ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG GUSTY NORTH WINDS WILL IMPACT PARTS OF THE OUTLOOK AREA TUESDAY AND WEDNESDAY. THE MOST FAVORABLE AREAS TO EXPERIENCE STRONG WINDS WILL BE LARGE RIVER VALLEY AND RIDGE TOPS. NORTH WINDS 20 TO 25 MPH WITH GUSTS UP TO 35 MPH CAN BE EXPECTED AT TIMES...ESPECIALLY DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AZZ024-291300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 332 PM MST MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG GUSTY NORTHEAST WINDS WILL IMPACT PARTS OF THE OUTLOOK AREA TUESDAY AND WEDNESDAY. THE MOST FAVORABLE AREAS TO EXPERIENCE STRONG WINDS WILL BE RIDGE TOPS AND MOUNTAIN PASSES. NORTHEAST WINDS 20 TO 25 MPH WITH GUSTS UP TO 35 MPH CAN BE EXPECTED AT TIMES...WITH EVEN HIGHER WIND GUSTS AROUND MOUNTAIN PEAKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 2:49 AM PDT | Fire Weather Watch | PSR | Imperial, Riverside | 13 hr |
| Apr 29, 3:23 AM PDT | Wind Advisory | PSR | 13 hr | |
| Apr 29, 3:42 PM PDT | Red Flag Warning | PSR | Imperial, Riverside, San Bernardino | 28 hr |
Nearby
Red Flag Warnings in California, 2014Red Flag Warnings in Arizona, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.